MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-10-4.0
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
The low profile balloon catheter was used for ppi (percutaneous peripheral intervention) on a patient with stenosis in the left cia (common iliac artery).The stenosis was for 5cm in length from the cia bifurcation.Another manufacturer's 6 fr sheath was used together with the device.The device was inserted over a 0.018inch wire guide into the sheath by ipsilateral approach.During advancement, the device got stuck inside the sheath and could not reach to the lesion.Then, the wire guide was changed with 0.035inch wire guide to aid the device advancement to the lesion.However, the devices were removed because the low profile balloon catheter was still stuck.Since a kink in the shaft was visually observed, the physician stopped using the device.It was further noted that the catheter had a "damaged/twisted motion near the balloon" with a tear in the catheter of the pta balloon.Another low profile balloon catheter was used to complete the procedure without any problems.There have been no adverse effects to the patient reported.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6719691
Report Number1820334-2017-01952
Device Sequence Number19141551
Product Code DQY
UDI-Device Identifier10827002523736
UDI-Public(01)10827002523736(17)170731(10)5178619
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-10-4.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1